Thunderstorm Wind, Berks
- When
- November 6, 6:55 PM EST
- Where
- Berks County, State Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -76.033
Thunderstorm winds knocked down trees in lower Heidelberg Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Thunderstorm winds knocked down trees in lower Heidelberg Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 6, 2:35 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EST SUN NOV 6 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
LOOKING FOR THE WARMEST TEMP ACROSS THE CFA AND IT APPEARS TO BE
GEORGETOWN WITH 76 DEGREES. THE RECORD FOR TODAY IS 82 IN 1948.
EXPECT TO SEE ALL REPORTING STATIONS IN THE 70S BEFORE SUN DOWN AND
THERE MAY EVEN BE A RECORD HIGH OR TWO ESP IN THE WERN/NWRN CLIMAT
LOCATIONS. JUST WAITING THE ARRIVAL OF THE FRONT. SFC LOW IS LOCATED
OVER NRN MI WITH CENTER AT 989 MBS WITH GALE FORCE GUSTS THROUGHOUT
THE LAKES. SFC DEWPOINTS HERE ARE 55 TO 60 BUT FOR STRONG DYNAMICS
ALOFT THIS TIME OF YEAR, 55 DEW POINT IS MORE THAN SUFFICIENT TO
DESTABILIZE THE LOWER LAYERS AND SUPPORT DEVELOPING TSTMS. THE
STRONG SFC LOW WILL TRACK MORE NNE THAN WHAT IT LOOKED LIKE THIS
TIME YESTERDAY. AS A RESULT THE STORMS MAY BE DELAYED A COUPLE HOURS
BEFORE MOVING INTO THE WERN AND NORTHERN PARTS OF OUR CFA. THAT
SAID, CLOUD-FREE AREAS BECOMING MORE UNSTABLE AND WILL HAVE TO WATCH
FOR CELLS DEVELOPING FARTHER SOUTH THAN WHAT WERE SEEING AT THIS
TIME, PERHAPS ALONG A LEE-SIDE TROUGH OVER NRN MD / SRN PA THEN
MOVING E. THOSE CELLS IN CENTRAL AND WESTERN PA ARE MOVING NE AT 55
MPH THE 80H HEIGHT LINES CONTINUE TO FAVOR THE STRONGEST ACTIVITY
TO THE W AND N AS THE LOW BECOMES NEGATIVELY TILTED BY EVENING.
SUFFICE TO SAY, ANY SHOWERS IN NARROW LINES WILL HAVE THE
POTENTIAL FOR DAMAGING WINDS. ECHO TOPS ARE 33,000FT WITH THE 50H
WINDS BLOWING ALONG AT 70-80 KT.
THE SFC FRONT IS GOING TO MOVE THROUGH VERY QUICKLY AND SKIES WILL
BE CLEARING OVERNIGHT AND TEMPERATURES GENERALLY IN THE 40S. MONDAY
WILL BE REFRESHINGLY CLEAR AND STILL ABOVE NORMAL TEMP-WISE. ANYONE
WISHING TO FOLLOW THE LINE OF STORMS MOVING THROUGH THIS EVENING
PLEASE SEE OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI OR THE STORM
PREDICTION CENTERS WEB SITE AT WWW.SPC.NOAA.GOV
HIGH PRESSURE WILL BUILD ACROSS THE REGION MONDAY INTO TUESDAY
MAINTAINING PS SKIES COMFORTABLE TEMPS. THE NEXT CHANCE OF PRECIP
WILL BE AS THE HIGH PRESSURE MOVES OFFSHORE AND WE GET INTO A RETURN
FLOW AS STILL ANOTHER SH/W DEVELOPS IN THE HEARTLAND WITH A
WARMFRONT APPROACHING FROM THE SOUTHWEST TUESDAY NIGHT ACCOMPANIED
BY RAIN LATE TUESDAY NIGHT INTO WEDNESDAY. THE WARM FRONT MOVES
THROUGH WED NIGHT WITH CFA IN THE WARM SECTOR FOR THU. 3
NOTE: THERE WILL BE ANOTHER UPDATED SPS ISSUED ABOUT THE TIMES THE
ZONES MOVE - 300-330 PM.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
THE EXTENDED LOOKS TO START OFF WITH SOME RAIN POSSIBILITIES AS A
FRONT APPROACHES THE AREA ON WEDNESDAY NIGHT INTO THURSDAY. THE
MAIN LOW PRESSURE SYSTEM WILL REMAIN WELL TO OUR NORTH, HOWEVER THE
TRAILING COLD FRONT SHOULD MOVE INTO OUR AREA ON THURSDAY, BRINGING
WITH IT A CHANCE OF RAIN. AFTER THE FRONT MOVES THROUGH ON FRIDAY,
THE WEEKEND SHOULD SET UP TO BE A NICE ONE AS HIGH PRESSURE LOOKS TO
REMAIN IN PLACE THROUGH THE END OF THE WEEKEND.
&&
.AVIATION (18Z SUNDAY - 18Z MONDAY)...
PRE-FRONTAL CLOUDS ARE ON THE INCREASE AHEAD OF THE FAST-APPROACHING
COLD FRONT FROM WESTERN PENNSYLVANIA AT 18Z. TRYING TO TIME THE
MERGING LINES OF SHOWERS AND FEW STRONG THUNDERSTORMS WELL WEST OF
US, IT APPEARS AS IF OUR WESTERN TAF SITES WILL BE AFFECTED TOWARD
00Z OR SO, WITH THE FRONT MOVING OFFSHORE BY ABOUT 04Z OR SO. SINCE
WE ARE PRECLUDED FROM USING CHANCE WITH A FORECAST OF SCATTERED
ACTIVITY, WE WILL ADD THE VICINITY REMARK IN THE TAFS AND ALLUDE TO
THUNDERSTORMS WITH CB APPENDED TO THE STRATOCUMULUS CEILINGS. SKIES
SHOULD CLEAR SHORTLY AFTER FRONTAL PASSAGE WITH A DRYING WESTERLY
FLOW. MONDAY, WE EXPECT ONLY FEW CUMULUS, IF THAT, AND PERHAPS SOME
CIRRUS IN THE FAST FLOW ALOFT.
&&
.MARINE (TONIGHT THROUGH FRIDAY)...
WE WILL CONTINUE THE SMALL CRAFT ADVISORY EVERYWHERE, AND THEN DROP
OUT UPPER DELAWARE BAY TOWARD NIGHT, AND DROP IT ALTOGETHER TOWARD
MORNING AS THE GRADIENT RELAXES AND THE WESTERLY FLOW KNOCKS DOWN
THE SEAS. THEN, IT APPEARS CONDITIONS WILL REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH THURSDAY NIGHT, WHEN WAVEWATCH INCREASES
SEAS BACK TO 5 FEET WITH THE COLD FRONTAL PASSAGE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431-450>455 AND ANZ431 UNTIL 5
AM MONDAY.
SMALL CRAFT ADVISORY FOR ANZ430 UNTIL MIDNIGHT TONIGHT.
&&
SHORT TERM...EBERWINE
LONG TERM...ROBERTSON
AVIATION/MARINE.../HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 441 AM EST SUN NOV 6 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-070945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 441 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON AND INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THE THUNDERSTORMS COULD CONTAIN STRONG AND DAMAGING WINDS. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED CONCERNING THIS THUNDERSTORM POTENTIAL. ANOTHER SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR THIS MORNINGS FOG WITH VISIBILITIES DOWN TO A 1/4 MILE IS SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 PM EST SUN NOV 6 2005 PAZ054-055-060>062-070030- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 600 PM EST SUN NOV 6 2005 ...SOME STRONG THUNDERSTORMS MAY AFFECT NORTHWESTERN BERKS COUNTY AND PORTIONS OF THE LEHIGH VALLEY AND SOUTHERN POCONOS BETWEEN 615 PM AND 715 PM... AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING EASTWARD THROUGH EASTERN PENNSYLVANIA AT 45 MILES AN HOUR. THE SHOWERS AND THUNDERSTORMS MAY AFFECT WESTERN PORTIONS OF BERKS COUNTY BY AROUND 615 PM, BUT ARE MORE LIKELY TO MOVE INTO NORTHWESTERN CARBON AND NORTHWESTERN MONROE COUNTIES BETWEEN 615 PM AND 630 PM. PORTIONS OF LEHIGH AND NORTHAMPTON COUNTIES MAY BE AFFECTED BETWEEN 630 AND 700 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. OTHERWISE, A FAIRLY BRIEF PERIOD OF VERY HEAVY RAIN WILL OCCUR WITH THESE SHOWERS AND THUNDERSTORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SMALLER CREEKS AND STREAMS. IN ADDITION, DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
The Philadelphia radar (KDIX), 146 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480225.